Alert archive / Missouri / Red Flag Warnings in 2025
Red Flag Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Feb 28, 2025, 2:37 AM CST for 37 counties in Missouri; 7 counties in Kansas. It took effect at Feb 28, 2025, 10:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2025, 2:37 AM CST (08:37 UTC)
- In effect from
- Feb 28, 2025, 10:00 AM CST
- Expired
- Feb 28, 2025, 8:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657 WWUS83 KEAX 280837 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 237 AM CST Fri Feb 28 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-010200- /O.NEW.KEAX.FW.W.0001.250228T1600Z-250301T0200Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay- Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard- Cass-Johnson MO-Pettis-Cooper-Bates-Henry- 237 AM CST Fri Feb 28 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR EASTERN KANSAS, WESTERN MISSOURI, NORTHWESTERN MISSOURI, NORTHERN MISSOURI, AND NORTHEASTERN MISSOURI... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM this morning to 8 PM CST this evening. * AFFECTED AREA...In Kansas, Fire Weather Zones 025, 057, 060, 102, 103, 104 and 105. In Missouri, Fire Weather Zones 001, 002, 003, 004, 005, 006, 007, 008, 011, 012, 013, 014, 015, 016, 017, 020, 021, 022, 023, 024, 025, 028, 029, 030, 031, 032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053 and 054. * TIMING...From 10 AM this morning to 8 PM CST this evening. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. * WIND...Westerly becoming northwesterly 15 to 25 mph with gusts up to 30 to 35 mph. * HUMIDITY...As low as 20 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ BMW
1 follow-up statement
242 WWUS83 KEAX 010135 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 735 PM CST Fri Feb 28 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-010245- /O.EXP.KEAX.FW.W.0001.000000T0000Z-250301T0200Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay- Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard- Cass-Johnson MO-Pettis-Cooper-Bates-Henry- 735 PM CST Fri Feb 28 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR EASTERN KANSAS AND NORTHERN AND CENTRAL MISSOURI... Winds are diminishing across the region, and relative humidity is increasing above critical fire-weather thresholds. Therefore, the red flag warning will be allowed to expire as scheduled. $$ CMS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Feb 28, 12:09 AM CST, 2 hours 28 minutes earlier. Its key messages:
- Elevated fire weather danger expected tomorrow...burning should be avoided.
- WNW/NW winds are expected to gust 25 to 35 mph tomorrow afternoon.
- Next chance for showers comes Sunday night into Monday.
- Low chance of severe weather possible Tuesday.
Area forecast discussion, Feb 28, 12:09 AM CST, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1209 AM CST Fri Feb 28 2025 .KEY MESSAGES... - Elevated fire weather danger expected tomorrow...burning should be avoided. - WNW/NW winds are expected to gust 25 to 35 mph tomorrow afternoon. - Next chance for showers comes Sunday night into Monday. - Low chance of severe weather possible Tuesday. && .DISCUSSION... Issued at 233 PM CST Thu Feb 27 2025 Breezy northwest conditions and clear skies have provided good mixing and heating allowing for highs to rise into the mid 50s to lower 60s. This evening a weak surface ridge of high pressure will quickly slide through the area with WAA getting underway overnight into tomorrow morning. This will keep lows in the upper 30s to lower 40s tonight. Tomorrow morning a upper level shortwave will swing from the Upper Midwest into the Great Lakes pushing a cold front through the local area late tomorrow morning through the afternoon. Winds behind this front are expected to shift to the WNW/NW and increasing to 25 to 35 mph in addition deep mixing will allow temperatures to rise into the mid 60s to near 70 and relative humidity values are expected to fall into the 20 to 30 percent range. This will lead to a elevated fire weather danger. A red flag warning may be needed however RH conditions are borderline and soil moistures remain elevated enough to preclude the issuance of one at this time. Friday night, winds will begin to subside as surface high pressure across the northern Plains begins to build into the region. This will allow temperatures to fall back into the upper 20s to mid 30s. The surface ridge will build into the area on Saturday providing weak mixing with slightly below normal highs in the 40s. Saturday night the surface ridge of high pressure will slide east of the area with WAA getting underway on Sunday allowing highs to rise into the upper 40s to mid 50s. The first chance for precipitation will arrive Sunday night as a closed upper level low ejects out from the Four Corners area on Sunday into the central Plains Sunday night. This will allow showers to develop across the area Sunday night into Monday as the upper low moves directly over the forecast area. Temperatures will be mild on Monday with highs in the mid 50s to lower 60s. A brief dry period is expected Monday afternoon into Monday night before another closed upper level low ejects out from the Four Corners region into Kansas on Tuesday. A lead shortwave ahead of the upper low will bring the chance for showers late Monday night before the upper low moves out Kansas Tuesday. This will force a cold front through the area. Where the associated surface low tracks with this system will impact whether we have any severe potential with this system however, right now the better moisture and instability will be south and east of the forecast area. However, showers and thunderstorms are expected Tuesday with showers continuing into Tuesday night as the upper level trough moves through the area. Highs Tuesday will range from the upper 50s to mid 60s. Conditions are then expected to dry out on Wednesday with strong CAA behind the front as another quick moving upper level trough swings through the region. This will bring a cooler day with highs in the mid 40s to near 50. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1205 AM CST Fri Feb 28 2025 Currently VFR at all terminals under clear skies with light southerly winds. Winds will turn southwesterly and increase by around 15z Friday morning, with gusts up to 22 knots. Winds eventually turn westerly and finally northwesterly behind a cold front by Friday afternoon, with gusts up to 22 to 25 knots continuing. Winds should finally relax by around sunset Friday evening. VFR conditions are expected to persist through the period under mostly clear skies. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...73 AVIATION...BMW
Hazardous weather outlook, Feb 27, 5:04 AM CST, 21 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0504 AM CST Thu Feb 27 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281104- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0504 AM CST Thu Feb 27 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Elevated fire-weather conditions are expected today. Please go to weather.gov/eax/hwo for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated fire-weather conditions are forecast on Friday and Sunday. Please go to weather.gov/eax/hwo for more information on potential weather hazards.
Nearby
Red Flag Warnings in Missouri, 2025Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.